Alert archive / Arkansas / Wind Advisories in 2020
Wind Advisory 2, NWS Little Rock, AR
NWS Little Rock, AR issued this wind advisory at Apr 12, 2020, 3:17 AM CDT for 27 counties in Arkansas. It took effect at Apr 12, 2020, 7:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2020, 3:17 AM CDT (08:17 UTC)
- In effect from
- Apr 12, 2020, 7:00 PM CDT
- Expired
- Apr 13, 2020, 6:54 AM CDT
- In force
- 12 hr
- Issued by
- NWS Little Rock, AR
All 27 counties
Arkansas County, AR, Baxter County, AR, Cleburne County, AR, Conway County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Grant County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lawrence County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Perry County, AR, Prairie County, AR, Pulaski County, AR, Randolph County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 53 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496 WWUS74 KLZK 120817 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 317 AM CDT Sun Apr 12 2020 ARZ003>008-012>017-021>025-031>034-039-043>047-055>057-064-065- 069-131200- /O.NEW.KLZK.WI.Y.0002.200413T0000Z-200413T1200Z/ Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Conway-Faulkner-White-Woodruff-Perry-Saline-Pulaski- Lonoke-Prairie-Monroe-Grant-Jefferson-Arkansas-Lincoln-Desha-Drew- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Newport, Morrilton, Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Perryville, Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, Clarendon, Sheridan, Pine Bluff, Stuttgart, De Witt, Star City, Gould, Dumas, McGehee, and Monticello 317 AM CDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT MONDAY... * WHAT...West to northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, eastern, north central, southeast and western Arkansas. * WHEN...From 7 PM this evening to 7 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 67
3 follow-up statements
182 WWUS74 KLZK 121947 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 247 PM CDT Sun Apr 12 2020 ARZ003>008-012>017-021>025-031>034-039-043>047-055>057-064-065- 069-131200- /O.CON.KLZK.WI.Y.0002.200413T0000Z-200413T1200Z/ Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Conway-Faulkner-White-Woodruff-Perry-Saline-Pulaski- Lonoke-Prairie-Monroe-Grant-Jefferson-Arkansas-Lincoln-Desha-Drew- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Newport, Morrilton, Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Perryville, Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, Clarendon, Sheridan, Pine Bluff, Stuttgart, De Witt, Star City, Gould, Dumas, McGehee, and Monticello 247 PM CDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, eastern, north central, southeast and western Arkansas. * WHEN...From 7 PM this evening to 7 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Cooper/67
224 WWUS74 KLZK 130858 AAA NPWLZK URGENT - WEATHER MESSAGE...UPDATED National Weather Service Little Rock AR 358 AM CDT Mon Apr 13 2020 ARZ003>008-012>017-021>025-031>034-039-043>047-055>057-064-065- 069-131200- /O.CON.KLZK.WI.Y.0002.000000T0000Z-200413T1200Z/ Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Conway-Faulkner-White-Woodruff-Perry-Saline-Pulaski- Lonoke-Prairie-Monroe-Grant-Jefferson-Arkansas-Lincoln-Desha-Drew- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Newport, Morrilton, Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Perryville, Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, Clarendon, Sheridan, Pine Bluff, Stuttgart, De Witt, Star City, Gould, Dumas, McGehee, and Monticello 358 AM CDT Mon Apr 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Portions of central, eastern, north central, southeast and western Arkansas. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 67
801 WWUS74 KLZK 131154 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 654 AM CDT Mon Apr 13 2020 ARZ003>008-012>017-021>025-031>034-039-043>047-055>057-064-065- 069-131300- /O.CAN.KLZK.WI.Y.0002.000000T0000Z-200413T1200Z/ Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Conway-Faulkner-White-Woodruff-Perry-Saline-Pulaski- Lonoke-Prairie-Monroe-Grant-Jefferson-Arkansas-Lincoln-Desha-Drew- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Newport, Morrilton, Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Perryville, Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, Clarendon, Sheridan, Pine Bluff, Stuttgart, De Witt, Star City, Gould, Dumas, McGehee, and Monticello 654 AM CDT Mon Apr 13 2020 ...WIND ADVISORY IS CANCELLED... The strongest winds have subsided, although locally breezy conditions will persist for the next few hours. $$ Cooper
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Apr 12, 12:34 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 12, 12:34 AM CDT, 2 hours 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1234 AM CDT Sun Apr 12 2020 .UPDATE... Updated to include 06z aviation discussion below. && .AVIATION... For much of the period, terminals across the area will be dealing with impacts from TSRA and reduced ceilings. Winds will primarily be out of the south, with speeds above 10 kts likely for much of the period. As a cold front begins to move across the west and north, late in the period, winds will transition to W/NW and will increase substantially. && .PREV DISCUSSION...(ISSUED 634 PM CDT Sat Apr 11 2020) AVIATION... Forecasts will continue to reflect expected timing of TSRA, to affect sites through the period. Low MVFR/High IFR ceilings will prevail across most sites after 12/12z. 55 PREV DISCUSSION...(ISSUED 242 PM CDT Sat Apr 11 2020) SHORT TERM...Tonight Through Monday Night Several rounds of deep convection are expected through the first half of this period. Data from local radars indicate an area of developing, elevated convection, approaching southwest sections of the forecast area. Increasing southerly low level flow will aid additional development, spreading from southwest sections to the northeast during the evening hours. Focus for severe weather potential on Sunday is the primary forecast focus of this period. Additional clusters of thunderstorms are expected to approach from the southeast during the morning hours. The effect on instability from these clusters will play an important role on additional development in the afternoon. Regardless, forecast soundings suggest the greatest potential for severe weather will be across southeast sections. A cold front will enter northwest sections by late afternoon, and may focus a third round of storms, before moving east of the forecast area by late evening. LONG TERM...Tuesday Through Saturday Several weak disturbances, in a westerly flow aloft, will promote scattered shower activity very early, then late in this forecast period. Overall precipitation amounts will be light. Cooler than normal conditions will prevail early in this period. Frost conditions are possible across northwest sections Tuesday night. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...67
Hazardous weather outlook, Apr 11, 4:15 AM CDT, 23 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 415 AM CDT Sat Apr 11 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-121000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 415 AM CDT Sat Apr 11 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Rain and thunderstorms will become more widespread later today and tonight across the state. The overall severe weather threat is low, but a few storms could become strong to severe with the main threat being hail. These storms would most likely occur across west/southwest Arkansas tonight. .DAYS TWO THROUGH SEVEN...Sunday Through Friday It will be very active on Sunday, with an outbreak of severe weather expected. Severe storms are most favored along the Gulf Coast from Louisiana to Georgia, but will likely affect much of southeast Arkansas into the Tennessee Valley. Tornadoes, damaging winds, and large hail are all in play during this event. As far as rainfall, two to more than three inch amounts are in the forecast across the southern counties. Some of this will occur quickly with heavy downpours. Given this and a nearly saturated ground that cannot hold much water, there could be areas of flash flooding. Half inch to inch and a half amounts are expected farther north. Rain will end Sunday night and Monday, but it will turn much cooler. Temperatures will stay below average for several days. A freeze is expected over the Ozark Mountains of the north Wednesday morning, with areas of frost possible in northern and central sections of the state. .Spotter Information Statement... Spotter activation may be needed on Sunday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidance. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 67/46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:20 PM CDT | River Flood Warning | LZK | Calhoun, Ouachita | 21 days |
| Apr 12, 3:54 AM CDT | Special Weather Statement | LZK | Cleburne, Conway, Faulkner | 36 min |
| Apr 12, 4:08 AM CDT | Special Weather Statement | LZK | Pulaski, Saline | 52 min |
| Apr 12, 7:12 AM CDT | Special Weather Statement | LZK | Desha, Lincoln | 48 min |
| Apr 12, 7:20 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 25 min |
| Apr 12, 7:43 AM CDT | Special Weather Statement | LZK | Desha | 47 min |
| Apr 12, 8:23 AM CDT | Special Weather Statement | LZK | Calhoun | 22 min |
| Apr 12, 8:32 AM CDT | Special Weather Statement | LZK | Cleveland, Dallas | 28 min |
| Apr 12, 8:48 AM CDT | Special Weather Statement | LZK | Cleveland | 27 min |
| Apr 12, 9:19 AM CDT | Special Weather Statement | LZK | Grant | 26 min |
| Apr 12, 9:21 AM CDT | Special Weather Statement | LZK | Grant, Jefferson | 24 min |
| Apr 12, 9:32 AM CDT | River Flood Warning | LZK | Perry | 49 hr |
| Apr 12, 11:13 AM CDT | Special Weather Statement | LZK | Calhoun | 32 min |
| Apr 12, 11:31 AM CDT | Special Weather Statement | LZK | Bradley | 29 min |
| Apr 12, 5:42 PM CDT | Special Weather Statement | LZK | Logan, Scott | 18 min |
| Apr 12, 5:44 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 31 min |
| Apr 12, 6:06 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Garland, Johnson, Logan, Montgomery, Newton and 4 more | 54 min |
| Apr 12, 6:36 PM CDT | Special Weather Statement | LZK | Boone | 39 min |
| Apr 12, 6:38 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike, Polk and 1 more | 52 min |
| Apr 12, 6:56 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Garland, Johnson, Montgomery, Perry and 5 more | 49 min |
Nearby
Wind Advisories in Arkansas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.